0 159

Cited 33 times in

Stress-induced cardiomyopathy following cephalosporin-induced anaphylactic shock during general anesthesia

Authors
 Eun Ha Suk  ;  Dong Hun Kim  ;  Tae Dong Kweon  ;  Sung Won Na  ;  Jung Ar Shin 
Citation
 CANADIAN JOURNAL OF ANESTHESIA-JOURNAL CANADIEN D ANESTHESIE, Vol.56(6) : 432-436, 2009 
Journal Title
 CANADIAN JOURNAL OF ANESTHESIA-JOURNAL CANADIEN D ANESTHESIE 
ISSN
 0832-610X 
Issue Date
2009
MeSH
Adult ; Anaphylaxis/chemically induced ; Anesthesia, General/adverse effects* ; Anti-Bacterial Agents/administration & dosage ; Anti-Bacterial Agents/adverse effects* ; Cephalosporins/administration & dosage ; Cephalosporins/adverse effects* ; Electrocardiography ; Female ; Hemodynamics ; Humans ; Stress, Physiological/drug effects* ; Takotsubo Cardiomyopathy/chemically induced* ; Treatment Outcome ; Ultrasonography ; Ventricular Dysfunction, Left/chemically induced ; Ventricular Dysfunction, Left/diagnostic imaging
Keywords
Remifentanil ; Anaphylactic Reaction ; Normal Coronary Artery ; Regional Wall Motion Abnormality ; Coronary Artery Spasm
Abstract
PURPOSE: Anaphylaxis may be caused by various agents during general anesthesia. Sympathetic discharge may occur during anaphylaxis, which can trigger transient cardiomyopathy. We describe a case of stress-induced cardiomyopathy that occurred in association with an anaphylactic reaction during general anesthesia. CLINICAL FEATURES: A 32-year-old female undergoing laparoscopic enucleation of an ovarian cyst developed a severe anaphylactic reaction after cephalosporin infusion during general anesthesia. Her vital signs responded favourably to immediate resuscitative maneuvers, but cardiovascular collapse reappeared with transient ventricular tachycardia shortly after her transfer to the intensive care unit. ST-segment elevation appeared in electrocardiographic leads V(2)-V(6) and echocardiography showed diffuse regional wall motion abnormalities in the midventricular level. Increased MB fractions of creatine kinase and troponin T levels indicated myocardial necrosis, but cardiac catheterization demonstrated normal coronary arteries. Management was supportive and she was discharged 2 days after the onset of anaphylactic symptoms, without sequelae. A diagnosis of stress-induced cardiomyopathy of a midventricular type following anaphylaxis was made on the basis of the clinical features and the findings of cardiac evaluations. CONCLUSIONS: Transient, reversible left-ventricular dysfunction is a recently recognized phenomenon that may occur in the setting of anaphylactic reactions during the perioperative period.
Full Text
http://link.springer.com/article/10.1007%2Fs12630-009-9083-0
DOI
10.1007/s12630-009-9083-0
Appears in Collections:
1. College of Medicine (의과대학) > Dept. of Anesthesiology and Pain Medicine (마취통증의학교실) > 1. Journal Papers
Yonsei Authors
Kweon, Tae Dong(권태동) ORCID logo https://orcid.org/0000-0002-5451-1856
Na, Sungwon(나성원) ORCID logo https://orcid.org/0000-0002-1170-8042
URI
https://ir.ymlib.yonsei.ac.kr/handle/22282913/103965
사서에게 알리기
  feedback

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse